Alert archive / Oklahoma / Wind Advisories in 2019
Wind Advisory 12, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Nov 30, 2019, 9:41 PM CST for 4 counties in Arkansas; 9 counties in Oklahoma. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2019, 9:41 PM CST (03:41 UTC)
- Expired
- Dec 1, 2019, 12:55 PM CST
- In force
- 15 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 53 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2841 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907 WWUS74 KTSA 010341 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 941 PM CST Sat Nov 30 2019 ARZ001-002-010-011-OKZ054>059-061>063-011145- /O.NEW.KTSA.WI.Y.0012.191201T0341Z-191201T1200Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Rogers-Mayes-Delaware- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Claremore, Pryor, Grove, and Jay 941 PM CST Sat Nov 30 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...West winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Portions of northeast Oklahoma and northwest Arkansas. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
3 follow-up statements
191 WWUS74 KTSA 010909 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 309 AM CST Sun Dec 1 2019 OKZ060-020000- /O.EXB.KTSA.WI.Y.0012.000000T0000Z-191202T0000Z/ Tulsa- Including the city of Tulsa 309 AM CST Sun Dec 1 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West to northwest winds 15 to 25 mph with gusts to around 40 mph. * WHERE...Tulsa County. * WHEN...Until 6 PM CST this evening. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ001-002-010-011-OKZ054>059-061>063-020000- /O.EXT.KTSA.WI.Y.0012.000000T0000Z-191202T0000Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Rogers-Mayes-Delaware- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Claremore, Pryor, Grove, and Jay 309 AM CST Sun Dec 1 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West to northwest winds 15 to 25 mph with gusts to around 40 mph. * WHERE...Portions of northeast Oklahoma and northwest Arkansas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
182 WWUS74 KTSA 011622 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1022 AM CST Sun Dec 1 2019 ARZ001-002-010-011-OKZ054>063-020000- /O.CON.KTSA.WI.Y.0012.000000T0000Z-191202T0000Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, and Jay 1022 AM CST Sun Dec 1 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West to northwest winds 15 to 25 mph with gusts to around 40 mph. * WHERE...Portions of northeast Oklahoma and northwest Arkansas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
910 WWUS74 KTSA 011855 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1255 PM CST Sun Dec 1 2019 ARZ001-002-010-011-OKZ054>063-012000- /O.CAN.KTSA.WI.Y.0012.000000T0000Z-191202T0000Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, and Jay 1255 PM CST Sun Dec 1 2019 ...WIND ADVISORY IS CANCELLED... Widespread wind gusts of 40 mph and greater are no longer expected through this afternoon. Wind gusts in the 20 to 35 mph range will however remain possible this afternoon...which is below advisory criteria. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Nov 30, 5:31 PM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Nov 30, 5:31 PM CST, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
531 PM CST Sat Nov 30 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Winds are likely to briefly weaken this evening before increasing
again overnight as a cold front sweep southward. Strong and gusty
winds will prevail Sunday with stratocu deck and possibly some
MVFR ceilings developing by Sunday afternoon.
&&
.PREV DISCUSSION... /Issued 230 PM CST Sat Nov 30 2019/
DISCUSSION...
Main forecast concern today is the ongoing gusty west to southwest
winds and the nonzero potential for another round of advisory
criteria gusts tomorrow following tonight's cold frontal passage.
Warmer and much drier conditions have prevailed areawide for much
of today, resulting from the arrival of the strong downslope west
to southwest flow behind last night's frontal passage. A few sites
in northeast and east central Oklahoma are flirting with Red Flag
criteria. The majority of the advisory level gusts have remained
to the west of the forecast area, but the potential remains for a
few 40 mph gusts this afternoon.
A much stronger cold front will move through the area tonight,
bringing another round of strong winds from the northwest and much
cooler temperatures. Current thinking is that the northwesterly
gusts tomorrow will be in the 35 to 40 mph range, and as such,
another Wind Advisory will not be issued with this forecast
package. Low cloudiness will likely accompany the cold advection
across parts of northeast Oklahoma and into far northwest
Arkansas, which should keep temperatures well below normal through
the day.
Much of the work week should be fairly quiet, with dry and warmer
conditions expected until Thursday. A fast moving upper level
disturbance will push through the area Thursday and into Thursday
night, bringing a good chance of showers and slightly cooler
temperatures.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 34 46 27 50 / 0 0 0 0
FSM 36 47 31 50 / 0 0 0 0
MLC 36 48 29 51 / 0 0 0 0
BVO 33 45 24 50 / 0 0 0 0
FYV 33 40 26 45 / 0 0 0 0
BYV 33 39 26 45 / 0 0 0 0
MKO 34 46 28 48 / 0 0 0 0
MIO 33 42 26 46 / 0 0 0 0
F10 34 46 28 50 / 0 0 0 0
HHW 38 51 31 52 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 6 PM CST this evening for OKZ054>057-059>061-
064-065.
AR...None.
&&
AVIATION.....07Hazardous weather outlook, Nov 30, 4:44 PM CST, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 444 PM CST Sat Nov 30 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 444 PM CST Sat Nov 30 2019 ...VERY HIGH FIRE DANGER INTO THIS EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated. AREA...Eastern Oklahoma. ONSET...Ongoing. DISCUSSION... Strong west and southwest wind gusting to near 40 mph this afternoon across portions of northeastern Oklahoma, and gusting from 25 to 35 mph across southeastern Oklahoma and northwestern Arkansas will decrease some this evening. The wind will gradually become northwest tonight as a cold front moves through the area, with gusts of 25 to 35 mph expected to continue through the night across northeastern Oklahoma and northwestern Arkansas. The strong wind, combined with temperatures in the lower to mid 60s and relative humidity values that have fallen into the mid 20s to around 30 percent, has resulted in very high fire danger weather conditions this afternoon. These conditions will improve this evening as temperatures decrease and relative humidity increases. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Very High Fire Weather Potential...High Wind Potential. MONDAY through FRIDAY...No Hazards. EXTENDED DISCUSSION... Strong and gusty northwest winds are expected to continue Sunday. Gusts between 25 and 35 mph will be possible. The strong winds will yield limited fire weather danger conditions across portions of Eastern Oklahoma. weather.gov/tulsa contains additional information. 69
Nearby
Wind Advisories in Oklahoma, 2019Wind Advisories in Arkansas, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.